Wyoming, 2017

High Wind in Wyoming, April 9 to 10, 2017

April 9 to 10, 2017 · NWS CYS · 27 events in 11 counties and zones

Another period of high winds impacted east-central and southeast Wyoming. Frequent wind gusts of 60 to 70 mph were observed.

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Another period of high winds impacted east-central and southeast Wyoming. Frequent wind gusts of 60 to 70 mph were observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 9, 10:56 AM MST, 14 minutes earlier.

Area forecast discussion, Apr 9, 10:56 AM MST, 14 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1156 AM MDT Sun Apr 9 2017

.UPDATE...
Issued at 836 AM MDT Sun Apr 9 2017

Latest satellite and radar shows some convection starting to fire
along a Pine Bluffs to Sidney line ahead of a potent upper
shortwave trough. Latest mesoanalysis and model soundings show an
axis of elevated CAPE of around 500 to 1000 J/kg over the eastern
CWA. Should see isolated to scattered showers and thunderstorms
continue through the morning hours and into the early afternoon
mainly for the NE panhandle counties. Some brief gusty winds can
be expected with these showers as convection becomes more surface
based later this morning.

&&

.SHORT TERM...(Today through Monday night)
Issued at 405 AM MDT Sun Apr 9 2017

Active weather pattern over the next 24 hours with convection,
strong winds, and potential for snowfall over portions of the
area. Current Watervapor satellite loop shows the negatively
tilted upper level trough across northeast Utah and entering far
western Wyoming early this morning. Rain showers and some
nocturnal thunderstorms have been observed on KCYS radar over the
last several hours with one potentially strong cell over Morrill
county recently. Expect this convection to continue over the next
few hours before pushing eastward into central Nebraska and far NE
Colorado. After a brief lull, high res models show a band of
strong convection developing somewhere across the western Nebraska
panhandle around noon today. Added thunderstorms from Chadron to
Sidney Nebraska early this afternoon. Model soundings aren't
terrible impressive in terms of instability, but this storm
system has some decent dynamic forcing associated with it, so can
not rule out the convective potential with surface dewpoints in
the low to mid 40's. Potential for thunderstorms will greatly
decrease through the afternoon as the cooler air arrives.

The next concern will be strong gusty winds across most of
southeast Wyoming and western Nebraska. Almost hit 50 knots here
at the Cheyenne office already early this morning due to a
combination of mountain wave activity and convection. Observing a
brief lull early this morning, but winds will rapidly increase
from west to east by around sunrise near Rawlins, and gradually
towards the I-25 corridor by shortly before noon. Expect at least
the sustained winds to verify easily in most locations with the
potential for gusts between 60 to 70 mph at times due to an
impressive llvl pressure gradient behind the front, along with
rapid cyclogenesis across east central Wyoming and western SD.
This gradient will shift into western Nebraska late this afternoon
through tonight, so upgraded the High Wind Watch to a warning for
the southern and central NE panhandle for sustained winds between
40 to 45 mph. This area has a chance to observe gusts over 60 mph,
but believe the sustained winds will be the primary threat as the
winds aloft do not increase until around sunset. Regardless, good
post-frontal low to midlevel subsidence should result in strong
northwest winds through late this evening. Kept the Watch going
for the northern panhandle and Niobrara county since the exact
location of the surface low is still in question. If the low
continues to trend southward in position, High Wind criteria will
be unlikely across these areas due to a combination of precip
loading and displaced surface gradient further south.

As for precipitation and snowfall, most 00Z models have trended a
little further south with the upper level low tonight. This is a
concern for east central Wyoming as well as the northern Nebraska
panhandle, mainly north of the Pine ridge. The only model to keep
its northward track is the 00z and 06z NAM. The GFS, ECMWF, and
high res models such as the HRRR, show a band of rain/snow
developing and push east from Douglas to Lusk and eventually into
the far northern NE panhandle including Chadron tonight. Increase
POP in these areas and increased snowfall accumulations between 1
to 3 inches, mainly above 5000 feet. Will have to closely monitor
these trends as models have become more aggressive with this
solution. May need Winter Weather headlines into early Monday
morning north of the Platte River valley. The potent storm system
is expected to rapidly move eastward into the Mississippi River
valley by Monday afternoon, as a drying trend is expected for
southeast Wyoming and western Nebraska late Monday into Monday
night.

.LONG TERM...(Tuesday through Saturday)

A quiet extended forecast period w/ no major weather systems likely
to impact the area. Strong west-southwest flow aloft is expected to
remain overhead on Tues, but considerable mid/high level cloudiness
may limit potential to mix stronger winds down to the surface. Even
so, expect a breezy day w/ pressure falls to the north. Models show
a fast-moving mid level shortwave tracking across the area from Tue
night through early Wed, but given the expected position of the sfc
front would expect most of the precipitation further east. The GFS/
ECMWF both agree on a significant disturbance impacting the area on
late Thursday night and Friday. Increasing flow aloft, coupled with
strong low-level gradients and periods of subsidence suggests windy
conditions over much of the area. It is likely that some areas will
at least see some rain shower activity with this feature, but model
differences preclude mentionable PoPs at this time. We anticipate a
warming trend this week as H7 temperatures climb from about -2 C on
Tuesday AM to +8 C on Thursday, prior to a strong cold fropa likely
occurring at some point between Thursday night and mid-day Fri. &&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 331 AM MDT Sun Apr 9 2017

In general, VFR conditions will prevail with widespread strong wind
the primary aviation concern today. The southeast Wyoming terminals
will experience wind gusts of 45 to 55 knots from late this morning
through the afternoon, possibly continuing into the night. The wind
will eventually spread into the Nebraska Panhandle from late in the
afternoon at KBFF to this eve/overnight from KCDR to KSNY. Mountain
wave turbulence will be severe over southeast Wyoming today. We may
see a period of MVFR conditions in snow at KRWL this morning. There
is potential for isolated thunderstorms over portions of western NE
this afternoon, bringing gusty winds and the potential for lowering
cigs/vsbys for a short time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1150 AM MDT Sun Apr 9 2017

Widespread windy conditions will impact the sites through much of
the taf period. Gusts to 30-50 kts will be common. The wind
direction will become more northwesterly after 00Z for sites to
the east of the Laramie Range. Showers and isolated tstms will be
possible over the Nebraska Panhandle over the next few hours, with
brief MVFR vis in light rain at SNY.

&&

.FIRE WEATHER...
Issued at 305 AM MDT Sun Apr 9 2017

Fire Weather concerns will be on the low side today across most of
the area. Although it will be very windy, relative humidites will
increase through the afternoon as cooler air moves into the Region.
One area of concern is thunderstorms and dry lightning across
western Nebraska. Believe thunderstorms will contain rainfall
today, but the very fast movement speed may limited rainfall
amounts. Cloud to ground lightning, combined with strong winds and
some dry fuels, may result in an elevated risk southeast of a
Chadron to Pine Bluffs line near and east of the Wyoming/Nebraska
border. Although relative humidities will remain on the low side
this week, relatively light winds will greatly limit fire weather
concerns.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 3 PM MDT this afternoon through this
     evening for WYZ102.

     High Wind Warning from 3 PM this afternoon to midnight MDT
     tonight for WYZ108.

     High Wind Warning until midnight MDT tonight for WYZ101-106-107-
     110-115>119.

NE...High Wind Watch from 3 PM MDT this afternoon through this
     evening for NEZ002-003-095.

     High Wind Warning from 3 PM this afternoon to midnight MDT
     tonight for NEZ019>021-054-055-096.

&&

UPDATE...DEL
SHORT TERM...TJT
LONG TERM...CLH
AVIATION...ZF
FIRE WEATHER...TJT
Hazardous weather outlook, Apr 9, 4:41 AM MST, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
541 AM MDT Sun Apr 9 2017

NEZ019>021-054-055-096-WYZ101-106>108-110-115>119-101145-
Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-South Sioux-
Converse County Lower Elevations-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
541 AM MDT Sun Apr 9 2017

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Strong winds will develop over southeast Wyoming this morning and
spread east into the southern Nebraska Panhandle this afternoon
and evening. West to northwest winds of 35 to 50 MPH with gusts up
to 65 MPH can be expected. High winds may persist into the
overnight hours through Monday morning. Please refer to the latest
High Wind Warning text products for more information.

There is potential for isolated thunderstorms over the high plains
this afternoon, mainly over the Nebraska Panhandle. The main
hazards from this activity will be occasional lightning and gusty
winds.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed. However, spotters are
encouraged to contact the National Weather Service in Cheyenne
with any high wind reports.

NEZ002-003-095-WYZ102-101145-
Dawes-Box Butte-North Sioux-Niobrara County-
541 AM MDT Sun Apr 9 2017

This hazardous weather outlook is for portions of western
Nebraska and east central Wyoming.

.DAY ONE...TODAY AND TONIGHT

Strong winds will develop over east central Wyoming this morning
and could spread east into the northern Nebraska Panhandle this
afternoon and evening. West to northwest winds of 35 to 45 MPH
with gusts up to 60 MPH can be expected. Strong winds may persist
into the overnight hours through Monday morning. Please refer to
the latest High Wind Watch text products for more information.

There is potential for isolated thunderstorms over the high plains
this afternoon, mainly over the Nebraska Panhandle. The main
hazards from this activity will be occasional lightning and gusty
winds.

Snow is expected late tonight through early Monday morning along
and north of a line from Douglas to Alliance. Minor accumulations
are possible, possibly leading to icy road conditions and reduced
visibility in falling and blowing snow.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed. However, spotters are
encouraged to contact the National Weather Service in Cheyenne
with any high wind or snow reports.

WYZ103>105-109-111>114-101145-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
541 AM MDT Sun Apr 9 2017

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Gusty winds are expected west of the Laramie Range today, along
with light snow in the mountains.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

HAMMER

In the hours before

Local storm report, Apr 9, 10:16 AM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1116 AM MDT SUN APR 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     NON-TSTM WND GST 10 WSW CHEYENNE         41.09N 104.97W
04/09/2017  M51 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            42 MPH SUSTAINED

&&

BCHAPMAN
Local storm report, Apr 9, 10:31 AM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1131 AM MDT SUN APR 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
04/09/2017  M54 MPH          CARBON             WY   DEPT OF HIGHWAYS

            42 MPH SUSTAINED

&&

BCHAPMAN
Local storm report, Apr 9, 10:50 AM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1150 AM MDT SUN APR 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
04/09/2017  M56 MPH          CARBON             WY   DEPT OF HIGHWAYS

            41 MPH SUSTAINED

&&

BCHAPMAN
Local storm report, Apr 9, 11:08 AM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1208 PM MDT SUN APR 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
04/09/2017  M51 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            41 MPH SUSTAINED

&&

BCHAPMAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

27 high wind. Local standard time, as filed.

High Wind, Converse County Lower Elevations

When
April 9, 11:10 AM MST to 5:10 PM MST
Where
Converse County Lower Elevations forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

The WYDOT sensor at Deer Creek measured sustained winds of 40 mph or higher.

High Wind, Central Laramie Range and Southwest Platte County

When
April 9, 12:00 PM MST to 4:00 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 09/1450 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
April 9, 12:15 PM MST to 2:15 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

A wind sensor in Wheatland measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 09/1415 MST.

High Wind, North Snowy Range Foothills

When
April 9, 12:25 PM MST to 5:00 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 09/1310 MST.

High Wind, North Snowy Range Foothills

When
April 9, 12:30 PM MST to 2:45 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 09/1230 MST.

High Wind, North Snowy Range Foothills

When
April 9, 12:30 PM MST to 7:45 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph, with a peak gust of 59 mph at 09/1405 MST.

High Wind, North Snowy Range Foothills

When
April 9, 12:35 PM MST to 4:40 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 09/1300 MST.

High Wind, South Laramie Range Foothills

When
April 9, 12:40 PM MST to 4:15 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, wit a peak gust of 60 mph at 09/1245 MST.

High Wind, East Platte County

When
April 9, 12:45 PM MST to 3:50 PM MST
Where
East Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The WYDOT sensor at Coleman measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 09/1315 MST.

High Wind, North Snowy Range Foothills

When
April 9, 12:45 PM MST to 2:15 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 09/1345 MST.

High Wind, Laramie Valley

When
April 9, 12:45 PM MST to 7:45 PM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The wind sensor at Rock River measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 09/1315 MST.

High Wind, Central Laramie County

When
April 9, 12:58 PM MST to 2:58 PM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The wind sensor at FE Warren AFB measured sustained winds of 40 mph or higher.

High Wind, Laramie Valley

When
April 9, 1:20 PM MST to 3:35 PM MST
Where
Laramie Valley forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Quealy Dome measured wind gusts of 58 mph or higher, with a peak gust of 73 mph at 09/1345 MST.

High Wind, Laramie Valley

When
April 9, 1:35 PM MST to 2:35 PM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The wind sensor at the Laramie Airport measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range

When
April 9, 2:00 PM MST to 9:55 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Buford measured sustained winds of 40 mph or higher, with a peak gust of 71 mph at 09/1945 MST.

High Wind, South Laramie Range

When
April 9, 2:00 PM MST to 11:00 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 09/1400 MST.

High Wind, South Laramie Range

When
April 9, 2:05 PM MST to April 10, 1:20 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, wit a peak gust of 67 mph at 09/2155 MST.

High Wind, East Laramie County

When
April 9, 2:10 PM MST to 5:00 PM MST
Where
East Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Gun Barrel measured sustained winds of 40 mph or higher.

High Wind, Converse County Lower Elevations

When
April 9, 2:15 PM MST to 3:25 PM MST
Where
Converse County Lower Elevations forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

The wind sensor at the Converse County Airport measured sustained winds of 40 mph or higher.

High Wind, Central Laramie County

When
April 9, 2:30 PM MST to 4:35 PM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 09/1615 MST.

High Wind, North Snowy Range Foothills

When
April 9, 3:05 PM MST to 5:15 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher.

High Wind, Goshen County

When
April 9, 3:20 PM MST
Where
Goshen County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

The wind sensor at the Torrington Airport measured a peak gust of 58 mph.

High Wind, South Laramie Range

When
April 9, 3:40 PM MST to April 10, 1:15 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 09/2015 MST.

High Wind, Niobrara County

When
April 9, 4:00 PM MST to 6:00 PM MST
Where
Niobrara County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
43.057, -104.475 (the zone’s center; the record gives no point)

A wind sensor 10 miles west-northwest of Van Tassell measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range

When
April 9, 4:30 PM MST to 7:00 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wildcat Trail measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 09/1745 MST.

High Wind, South Laramie Range

When
April 9, 4:35 PM MST to 7:35 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Remount Road measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 09/1720 MST.

High Wind, South Laramie Range Foothills

When
April 9, 5:30 PM MST to 6:50 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Otto Road measured sustained winds of 0 mph or higher, with a peak gust of 58 mph at 09/1810 MST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2017Every state in 2017This day in weather historyWarnings in Wyoming, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 697296, 697299, 697300, 697303, 697307, 697309, 697305, 697322, 697301, 697308, 697312, 697325, 697311, 697310, 697316, 697319, 697317, 697328, 697297, 697323, 697306, 697302, 697315, 697298, 697320, 697318, 697321.